Advertisement

Nonlinear Dynamics

, Volume 95, Issue 1, pp 369–380 | Cite as

One-soliton shaping and two-soliton interaction in the fifth-order variable-coefficient nonlinear Schrödinger equation

  • Chunyu Yang
  • Wenjun LiuEmail author
  • Qin ZhouEmail author
  • Dumitru Mihalache
  • Boris A. Malomed
Original Paper
  • 165 Downloads

Abstract

One- and two-soliton analytical solutions of a fifth-order nonlinear Schrödinger equation with variable coefficients are derived by means of the Hirota bilinear method in this paper. Various scenarios of one-soliton shaping and two-soliton interaction and reshaping are investigated, using the obtained exact solutions and adjusting parameters of the underlying model. We find that widths of two colliding solitons can change without changing their amplitudes. Furthermore, we produce a solution in which two originally bound solitons are separated and are then moving in opposite directions. We also show that two colliding solitons can fuse to form a spatiotemporal train, composed of equally separated identical pulses. Moreover, we display that the width and propagation direction of the spatiotemporal train can change simultaneously. Effects of corresponding parameters on the one-soliton shaping and two-soliton interaction are discussed. Results of this paper may be beneficial to the application of optical self-routing, switching and path control.

Keywords

Soliton shaping Soliton interaction Soliton manipulation Fifth-order variable-coefficient nonlinear Schrödinger equation 

Notes

Acknowledgements

This work was supported by the National Natural Science Foundation of China (Grant Nos. 11875008 and 11674036), by the Beijing Youth Top-notch Talent Support Program (Grant No. 2017000026833ZK08), and by the Fund of State Key Laboratory of Information Photonics and Optical Communications (Beijing University of Posts and Telecommunications, Grant Nos. IPOC2016ZT04 and IPOC2017ZZ05). The work of Qin Zhou was supported by the National Natural Science Foundation of China (Grant Nos. 11705130 and 1157149), and this author was also sponsored by the Chutian Scholar Program of Hubei Government in China.

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interest.

References

  1. 1.
    Kivshar, Y.S., Agrawal, G.P.: Optical Solitons: From Fibers to Photonic Crystals. Academic Press, San Diego (2003)Google Scholar
  2. 2.
    Malomed, B.A.: Soliton Management in Periodic Systems. Springer, New York (2006)zbMATHGoogle Scholar
  3. 3.
    Malomed, B.A., Mihalache, D., Wise, F., Torner, L.: Spatiotemporal optical solitons. J. Opt. B Quantum Semiclass. Opt. 7, R53–R72 (2005)CrossRefGoogle Scholar
  4. 4.
    Bagnato, V.S., Frantzeskakis, D.J., Kevrekidis, P.G., Malomed, B.A., Mihalache, D.: Bose–Einstein condensation: twenty years after. Rom. Rep. Phys. 67, 5–50 (2015)Google Scholar
  5. 5.
    Malomed, B.A., Torner, L., Wise, F., Mihalache, D.: On multidimensional solitons and their legacy in contemporary atomic, molecular and optical physics. J. Phys. B 49, 170502 (2016)CrossRefGoogle Scholar
  6. 6.
    Malomed, B.A.: Multidimensional solitons: well-established results and novel findings. Eur. Phys. J. Spec. Top. 225, 2507–2532 (2016)CrossRefGoogle Scholar
  7. 7.
    Kevrekidis, P.G., Frantzeskakis, D.J.: Solitons in coupled nonlinear Schrödinger models: a survey of recent developments. Rev. Phys. 1, 140–153 (2016)CrossRefGoogle Scholar
  8. 8.
    Mihalache, D.: Multidimensional localized structures in optical and matter-wave media: a topical survey of recent literature. Rom. Rep. Phys. 69, 403 (2017)Google Scholar
  9. 9.
    Chen, S., Baronio, F., Soto-Crespo, J.M., Grelu, P., Mihalache, D.: Versatile rogue waves in scalar, vector, and multidimensional nonlinear systems. J. Phys. A 50, 463001 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Cao, Y.L., He, J.S., Mihalache, D.: Families of exact solutions of a new extended (2 + 1)-dimensional Boussinesq equation. Nonlinear Dyn. 91, 2593–2605 (2018)CrossRefGoogle Scholar
  11. 11.
    Liu, Y.B., Mihalache, D., He, J.S.: Families of rational solutions of the y-nonlocal Davey–Stewartson II equation. Nonlinear Dyn. 90, 2445–2455 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Xing, Q.X., Wu, Z.W., Mihalache, D., He, J.S.: Smooth positon solutions of the focusing modified Korteweg-de Vries equation. Nonlinear Dyn. 89, 2299–2310 (2017)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Liu, Y.B., Fokas, A.S., Mihalache, D., He, J.S.: Parallel line rogue waves of the third-type Davey–Stewartson equation. Rom. Rep. Phys. 68, 1425–1446 (2016)Google Scholar
  14. 14.
    Yuan, F., Rao, J.G., Porsezian, K., Mihalache, D., He, J.S.: Various exact rational solutions of the two-dimensional Maccari’s system. Rom. J. Phys. 61, 378–399 (2016)Google Scholar
  15. 15.
    Chakraborty, S., Nandy, S., Barthakur, A.: Bilinearization of the generalized coupled nonlinear Schödinger equation with variable coefficients and gain and dark–bright pair soliton solutions. Phys. Rev. E 91, 023210 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Loomba, S., Pal, R., Kumar, C.N.: Bright solitons of the nonautonomous cubic-quintic nonlinear Schödinger equation with sign-reversal nonlinearity. Phys. Rev. A 92, 033811 (2015)CrossRefGoogle Scholar
  17. 17.
    Wong, P., Liu, W.J., Huang, L.G., Li, Y.Q., Pan, N., Lei, M.: Higher-order-effects management of soliton interactions in the Hirota equation. Phys. Rev. E 91, 033201 (2015)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Wazwaz, A.M., El-Tantawy, S.A.: A new integrable (3 + 1)-dimensional KdV-like model with its multiple-soliton solutions. Nonlinear Dyn. 83, 1529–1534 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Chan, H.N., Malomed, B.A., Chow, K.W., Ding, E.: Rogue waves for a system of coupled derivative nonlinear Schödinger equations. Phys. Rev. E 93, 012217 (2016)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Mirzazadeh, M., Arnous, A.H., Mahmood, M.F., Zerrad, E., Biswas, A.: Soliton solutions to resonant nonlinear Schödinger’s equation with time-dependent coefficients by trial solution approach. Nonlinear Dyn. 81(1–2), 277–282 (2015)zbMATHCrossRefGoogle Scholar
  21. 21.
    Ankiewicz, A., Kedziora, D.J., Chowdury, A., Bandelow, U., Akhmediev, N.: Infinite hierarchy of nonlinear Schödinger equations and their solutions. Phys. Rev. E 93(1), 012206 (2016)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Kedziora, D.J., Ankiewicz, A., Chowdury, A., Akhmediev, N.: Integrable equations of the infinite nonlinear Schödinger equation hierarchy with time variable coefficients. Chaos 25(10), 103114 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Ankiewicz, A., Soto-Crespo, J.M., Chowdhury, M.A., Akhmediev, N.: Rogue waves in optical fibers in presence of third-order dispersion, self-steepening, and self-frequency shift. JOSA B 30(1), 87–94 (2013)CrossRefGoogle Scholar
  24. 24.
    Ankiewicz, A., Akhmediev, N.: Rogue wave-type solutions of the mKdV equation and their relation to known NLSE rogue wave solutions. Nonlinear Dyn. 91(3), 1931–1938 (2018)CrossRefGoogle Scholar
  25. 25.
    Wazwaz, A.M.: Multiple-soliton solutions for a (3+1)-dimensional generalized KP equation. Commun. Nonlinear Sci. Numer. Simul. 17(2), 491–495 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Mihalache, D.: Localized structures in nonlinear optical media: a selection of recent studies. Rom. Rep. Phys. 67(4), 1383–1400 (2015)Google Scholar
  27. 27.
    Zhong, W., Belic, M.R., Huang, T.W.: Rogue wave solutions to the generalized nonlinear Schödinger equation with variable coefficients. Phys. Rev. E 87, 065201 (2013)CrossRefGoogle Scholar
  28. 28.
    Liu, W.J., Liu, M.L., OuYang, Y.Y., Hou, H.R., Ma, G.L., Lei, M., Wei, Z.Y.: Tungsten diselenide for mode-locked erbium-doped fiber lasers with short pulse duration. Nanotechnology 29(17), 174002 (2018)CrossRefGoogle Scholar
  29. 29.
    Dong, H.H., Zhao, K., Yang, H.W., Li, Y.Q.: Generalised (2 + 1)-dimensional super Mkdv hierarchy for integrable systems in soliton theory. E. Asian J. Appl. Math. 5, 256 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Chen, J.C., Zhu, S.D.: Residual symmetries and soliton–cnoidal wave interaction solutions for the negative-order Korteweg-de Vries equation. Appl. Math. Lett. 73, 136 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Zhang, X.E., Chen, Y., Zhang, Y.: Breather, lump and X soliton solutions to nonlocal KP equation. Comput. Math. Appl. 74, 2341 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  32. 32.
    Zhao, H.Q., Ma, W.X.: Mixed lump–kink solutions to the KP equation. Comput. Math. Appl. 74, 1399 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    McAnally, M., Ma, W.X.: An integrable generalization of the D-Kaup–Newell soliton hierarchy and its bi-Hamiltonian reduced hierarchy. Appl. Math. Comput. 323, 220 (2018)MathSciNetGoogle Scholar
  34. 34.
    Liu, W.J., Yang, C.Y., Liu, M.L., Yu, W.T., Zhang, Y.J., Lei, M.: Effect of high-order dispersion on three-soliton interactions for the variable-coefficients Hirota equation. Phys. Rev. E 96(4), 042201 (2017)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Triki, H., Leblond, H., Mihalache, D.: Soliton solutions of nonlinear diffusion–reaction-type equations with time-dependent coefficients accounting for long-range diffusion. Nonlinear Dyn. 86, 2115–2126 (2016)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Xie, X.Y., Tian, B., Chai, J., Wu, X.Y., Jiang, Y.: Dark soliton collisions for a fourth-order variable-coefficient nonlinear Schö dinger equation in an inhomogeneous Heisenberg ferromagnetic spin chain or alpha helical protein. Nonlinear Dyn. 86(1), 131–135 (2016)CrossRefGoogle Scholar
  37. 37.
    Liu, W.J., Tian, B., Lei, M.: Dromion-like structures in the variable coefficient nonlinear Schödinger equation. Appl. Math. Lett. 30, 28–32 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  38. 38.
    Liu, W.J., Yang, C.Y., Liu, M.L., Yu, W.T., Zhang, Y.J., Lei, M., Wei, Z.Y.: Bidirectional all-optical switches based on highly nonlinear optical fibers. EPL 118(3), 34004 (2017)CrossRefGoogle Scholar
  39. 39.
    Li, M., Xu, T., Wang, L., Qi, F.H.: Nonautonomous solitons and interactions for a variable-coefficient resonant nonlinear Schödinger equation. Appl. Math. Lett. 60, 8–13 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  40. 40.
    Chai, J., Tian, B., Xie, X.Y., Sun, Y.: Conservation laws, bilinear Bäcklund transformations and solitons for a nonautonomous nonlinear Schödinger equation with external potentials. Commun. Nonlinear Sci. Numer. Simul. 39, 472–480 (2016)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Zuo, D.W., Gao, Y.T., Xue, L., Feng, Y.J.: Lax pair, rogue-wave and soliton solutions for a variable-coefficient generalized nonlinear Sch ödinger equation in an optical fiber, fluid or plasma. Opt. Quantum Electron. 48(1), 76 (2016)CrossRefGoogle Scholar
  42. 42.
    Dai, C.Q., Zhu, H.P.: Superposed Akhmediev breather of the (3 + 1)-dimensional generalized nonlinear Schödinger equation with external potentials. Ann. Phys. 341, 142–152 (2014)zbMATHCrossRefGoogle Scholar
  43. 43.
    Wang, Y.F., Tian, B., Li, M., Wang, P., Wang, M.: Integrability and soliton-like solutions for the coupled higher-order nonlinear Schö dinger equations with variable coefficients in inhomogeneous optical fibers. Commun. Nonlinear Sci. Numer. Simul. 19(6), 1783–1791 (2014)MathSciNetCrossRefGoogle Scholar
  44. 44.
    Liu, W.J., Liu, M.L., Yin, J.D., Chen, H., Lu, W., Fang, S.B., Teng, H., Lei, M., Yan, P.G., Wei, Z.Y.: Tungsten diselenide for all-fiber lasers with the chemical vapor deposition method. Nanoscale 10, 7971–7977 (2018)CrossRefGoogle Scholar
  45. 45.
    Li, W.Y., Ma, G.L., Yu, W.T., Zhang, Y.J., Liu, M.L., Yang, C.Y., Liu, W.J.: Soliton structures in the (1 + 1)-dimensional Ginzburg–Landau equation with a parity-time-symmetric potential in ultrafast optics. Chin. Phys. B 27(3), 030504 (2018)CrossRefGoogle Scholar
  46. 46.
    Osman, M.S., Wazwaz, A.M.: An efficient algorithm to construct multi-soliton rational solutions of the (2 + 1)-dimensional KdV equation with variable coefficients. Appl. Math. Comput. 321, 282–289 (2018)MathSciNetGoogle Scholar
  47. 47.
    Wazwaz, A.M.: Two-mode fifth-order KdV equations: necessary conditions for multiple-soliton solutions to exist. Nonlinear Dyn. 87(3), 1685–1691 (2017)MathSciNetCrossRefGoogle Scholar
  48. 48.
    Liu, M.L., Liu, W.J., Pang, L.H., Teng, H., Fang, S.B., Wei, Z.Y.: Ultrashort pulse generation in mode-locked erbium-doped fiber lasers with tungsten disulfide saturable absorber. Opt. Commun. 406, 72–75 (2018)CrossRefGoogle Scholar
  49. 49.
    Wazwaz, A.M., El-Tantawy, S.A.: A new (3 + 1)-dimensional generalized Kadomtsev–Petviashvili equation. Nonlinear Dyn. 84(2), 1107–1112 (2016)MathSciNetCrossRefGoogle Scholar
  50. 50.
    Yang, C.Y., Li, W.Y., Yu, W.T., Liu, M.L., Zhang, Y.J., Ma, G.L., Lei, M., Liu, W.J.: Amplification, reshaping, fission and annihilation of optical solitons in dispersion-decreasing fiber. Nonlinear Dyn. 92(2), 203–213 (2018)zbMATHCrossRefGoogle Scholar
  51. 51.
    Liu, M.L., Liu, W.J., Yan, P.G., Fang, S.B., Teng, H., Wei, Z.Y.: High-power \(\text{ MoTe }_{2}\)-based passively Q-switched erbium-doped fiber laser. Chin. Opt. Lett. 16(2), 020007 (2018)Google Scholar
  52. 52.
    Liu, W.J., Zhu, Y.N., Liu, M.L., Wen, B., Fang, S.B., Teng, H., Lei, M., Liu, L.M., Wei, Z.Y.: Optical properties and applications for \(\text{ MoS } _{2}\text{-Sb }_{2}\text{ Te }_{3}\text{-MoS }_{2}\) heterostructure materials. Photonics Res. 6(3), 220–227 (2018)Google Scholar
  53. 53.
    Wazwaz, A.M., El-Tantawy, S.A.: New (3 + 1)-dimensional equations of Burgers type and Sharma–Tasso–Olver type: multiple-soliton solutions. Nonlinear Dyn. 87(4), 2457–2461 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  54. 54.
    Liu, W.J., Liu, M.L., Lei, M., Fang, S.B., Wei, Z.Y.: Titanium selenide saturable absorber mirror for passive Q-switched Er-doped fiber laser. IEEE J. Sel. Top. Quantam 24(3), 0901005 (2018)Google Scholar
  55. 55.
    Dai, C.Q., Liu, J., Fan, Y., Yu, D.G.: Two-dimensional localized Peregrine solution and breather excited in a variable-coefficient nonlinear Schödinger equation with partial nonlocality. Nonlinear Dyn. 88(2), 1373–1383 (2017)CrossRefGoogle Scholar
  56. 56.
    Wang, L., Li, S., Qi, F.H.: Breather-to-soliton and rogue wave-to-soliton transitions in a resonant erbium-doped fiber system with higher-order effects. Nonlinear Dyn. 85(1), 389–398 (2016)MathSciNetCrossRefGoogle Scholar
  57. 57.
    Liu, W.J., Yu, W.T., Yang, C.Y., Liu, M.L., Zhang, Y.J., Lei, M.: Analytic solutions for the generalized complex Ginzburg–Landau equation in fiber lasers. Nonlinear Dyn. 89(4), 2933–2939 (2017)MathSciNetCrossRefGoogle Scholar
  58. 58.
    Yu, W.T., Yang, C.Y., Liu, M.L., Zhang, Y.J., Liu, W.J.: Interactions of solitons, dromion-like structures and butterfly-shaped pulses for variable coefficient nonlinear Schrödinger equation. Optik 159, 21–30 (2018)CrossRefGoogle Scholar
  59. 59.
    Yang, J.W., Gao, Y.T., Feng, Y.J., Su, C.Q.: Solitons and dromion-like structures in an inhomogeneous optical fiber. Nonlinear Dyn. 87(2), 851–862 (2017)CrossRefGoogle Scholar
  60. 60.
    Wang, L., Zhang, J.H., Liu, C., Li, M., Qi, F.H.: Breather transition dynamics, Peregrine combs and walls, and modulation instability in a variable-coefficient nonlinear Schödinger equation with higher-order effects. Phys. Rev. E 93, 062217 (2016)MathSciNetCrossRefGoogle Scholar
  61. 61.
    Su, J.J., Gao, Y.T., Jia, S.L.: Solitons for a generalized sixth-order variable-coefficient nonlinear Schödinger equation for the attosecond pulses in an optical fiber. Commun. Nonlinear Sci. Numer. Simul. 50, 128–141 (2017)MathSciNetCrossRefGoogle Scholar
  62. 62.
    Cai, L.Y., Wang, X., Wang, L., Li, M., Liu, Y., Shi, Y.Y.: Nonautonomous multi-peak solitons and modulation instability for a variable-coefficient nonlinear Schödinger equation with higher-order effects. Nonlinear Dyn. 90(3), 2221–2230 (2017)CrossRefGoogle Scholar
  63. 63.
    Du, Z., Tian, B., Chai, H.P., Sun, Y., Zhao, X.H.: Rogue waves for the coupled variable-coefficient fourth-order nonlinear Schödinger equations in an inhomogeneous optical fiber. Chaos Solitons Frac. 109, 90–98 (2018)zbMATHCrossRefGoogle Scholar
  64. 64.
    Chowdury, A., Kedziora, D.J., Ankiewicz, A., Akhmediev, N.: Soliton solutions of an integrable nonlinear Schödinger equation with quintic terms. Phys. Rev. E 90, 032922 (2014)CrossRefGoogle Scholar
  65. 65.
    Hirota, R.: Exact envelope-soliton solutions of a nonlinear wave equation. J. Math. Phys. 14(7), 805–809 (1973)MathSciNetzbMATHCrossRefGoogle Scholar
  66. 66.
    Hirota, R., Ohta, Y.: Hierarchies of coupled soliton equations. I. J. Phys. Soc. Japan 60(3), 798–809 (1991)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2018

Authors and Affiliations

  1. 1.State Key Laboratory of Information Photonics and Optical Communications, and School of ScienceBeijing University of Posts and TelecommunicationsBeijingChina
  2. 2.School of Electronics and Information EngineeringWuhan Donghu UniversityWuhanPeople’s Republic of China
  3. 3.Horia Hulubei National Institute for Physics and Nuclear EngineeringMagureleRomania
  4. 4.Department of Physical Electronics, School of Electrical Engineering, Faculty of EngineeringTel Aviv UniversityTel AvivIsrael

Personalised recommendations